Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 3, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Feb 13, 2022, 1:39 PM PST for Mono County, California; 4 counties in Nevada. It took effect at Feb 14, 2022, 1:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2022, 1:39 PM PST (21:39 UTC)
- In effect from
- Feb 14, 2022, 1:00 PM PST
- Expired
- Feb 15, 2022, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389 WWUS75 KREV 132139 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 139 PM PST Sun Feb 13 2022 NVZ003-150000- /O.NEW.KREV.WI.Y.0003.220214T2100Z-220215T0900Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 139 PM PST Sun Feb 13 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM MONDAY TO 1 AM PST TUESDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. Gusts of 45 to 60 mph possible in wind prone locations along Highway 395 and Interstate 580. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 1 PM Monday to 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, restrict travel for high profile vehicles, and impact outdoor recreation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-150000- /O.NEW.KREV.WI.Y.0003.220215T0000Z-220215T1200Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 139 PM PST Sun Feb 13 2022 ...WIND ADVISORY IN EFFECT FROM 4 PM MONDAY TO 4 AM PST TUESDAY... * WHAT...Southwest to west winds 15 to 25 mph with gusts to 50 mph expected. Gusts of 45 to 60 mph possible in wind prone locations along Highway 395. Sierra ridge gusts over 80 mph are likely. * WHERE...Mono County. * WHEN...From 4 PM Monday to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, restrict travel for high profile vehicles, and impact outdoor recreation. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-150000- /O.CON.KREV.LW.Y.0007.220214T2000Z-220215T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 139 PM PST Sun Feb 13 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO 4 AM PST TUESDAY FOR LAKE TAHOE... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 50 mph expected. Waves 2 to 4 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From noon Monday to 4 AM PST Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Winds gusts of 80 mph or more are likely over Sierra ridges. Expect impacts to outdoor recreation, ski lift operations, and localized tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
2 follow-up statements
165 WWUS75 KREV 141154 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 354 AM PST Mon Feb 14 2022 NVZ004-150300- /O.EXB.KREV.LW.Y.0007.220214T2100Z-220215T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 354 AM PST Mon Feb 14 2022 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THIS EVENING FOR PYRAMID LAKE... * WHAT...Southwest to west winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 3 feet with highest waves from mid lake to north and east shores. * WHERE...Pyramid Lake. * WHEN...From 1 PM this afternoon to 7 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-150900- /O.CON.KREV.WI.Y.0003.220214T2100Z-220215T0900Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 354 AM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST TUESDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph expected. Gusts up to 65 mph possible in wind prone locations along Highway 395 and Interstate 580. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...From 1 PM this afternoon to 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, restrict travel for high profile vehicles, and impact outdoor recreation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-151200- /O.CON.KREV.WI.Y.0003.220215T0000Z-220215T1200Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 354 AM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * WHAT...Southwest to west winds 15 to 30 mph with gusts to 50 mph expected. Gusts up to 65 mph possible in wind prone locations along Highway 395. Sierra ridge gusts over 80 mph are likely. * WHERE...Mono County. * WHEN...From 4 PM this afternoon to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, restrict travel for high profile vehicles, and impact outdoor recreation. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-151200- /O.CON.KREV.LW.Y.0007.220214T2000Z-220215T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 354 AM PST Mon Feb 14 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST TUESDAY FOR LAKE TAHOE... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 45 mph expected. Waves 2 to 4 feet with highest waves from mid lake to north and east shores. * WHERE...Greater Lake Tahoe Area. * WHEN...From 12 noon today to 4 AM PST Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Winds gusts of 80 mph or more are likely over Sierra ridges. Expect impacts to outdoor recreation, ski lift operations, and localized tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
983 WWUS75 KREV 142218 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 218 PM PST Mon Feb 14 2022 NVZ003-150900- /O.CON.KREV.WI.Y.0003.000000T0000Z-220215T0900Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 218 PM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST TUESDAY... * WHAT...Southwest to west winds 15 to 30 mph with gusts up to 50 mph expected. Gusts up to 65 mph possible in wind prone locations along Highway 395 and Interstate 580. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...Until 1 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, restrict travel for high profile vehicles, and impact outdoor recreation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture and trash cans as winds could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ073-151200- /O.CON.KREV.WI.Y.0003.220215T0000Z-220215T1200Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 218 PM PST Mon Feb 14 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST TUESDAY... * WHAT...Southwest to west winds 15 to 30 mph with gusts to 50 mph expected. Gusts up to 65 mph possible in wind prone locations along Highway 395. Sierra ridge gusts over 80 mph. * WHERE...Mono County. * WHEN...From 4 PM this afternoon to 4 AM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects, restrict travel for high profile vehicles, and impact outdoor recreation. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture and trash cans as winds could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-151200- /O.CON.KREV.LW.Y.0007.000000T0000Z-220215T1200Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 218 PM PST Mon Feb 14 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY FOR LAKE TAHOE... * WHAT...Southwest to west winds 20 to 35 mph with gusts up to 45 mph expected. Waves 2 to 4 feet with highest waves from mid lake to north and east shores. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 4 AM PST Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Winds gusts of 80 mph or more are occurring over Sierra ridges. Expect impacts to outdoor recreation, ski lift operations, and localized tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-150300- /O.CON.KREV.LW.Y.0007.000000T0000Z-220215T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 218 PM PST Mon Feb 14 2022 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * WHAT...Southwest to west winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet with highest waves from mid lake to north and east shores. * WHERE...Pyramid Lake. * WHEN...Until 7 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...Winds will switch to north early Tuesday morning with lake chop possibly a concern for small watercraft through the day Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 13, 5:11 AM PST, 8 hours 28 minutes earlier.
Area forecast discussion, Feb 13, 5:11 AM PST, 8 hours 28 minutes before
Area Forecast Discussion
National Weather Service Reno NV
511 AM PST Sun Feb 13 2022
.UPDATE...
With this quick update, we will issue a Lake Wind Advisory for
Tahoe to be in effect Monday afternoon-night, based on the
current wind projections. For Pyramid Lake, no advisory is
planned as winds during the daytime appear more marginal. A
further increase in winds could occur Monday night on Pyramid,
when that lake is not open for recreational activity. MJD
&&
.PREVIOUS DISCUSSION... /Issued 234 AM PST Sun Feb 13 2022/
SYNOPSIS...
Spring-like daytime temperatures, clear skies, and dry conditions
continue through today. A fast moving slider type system will
bring gusty winds Monday, followed by colder conditions and a
chance for light rain and snow Monday evening through Tuesday
morning. Dry weather along with a gradual warming trend will then
return for the remainder of next week.
SHORT TERM...through Tuesday...
..A QUICK RETURN TO WINTER COULD BRING A SLICK COMMUTE TUESDAY
MORNING...
An upper ridge persists today with generally light valley winds,
mostly sunny/clear skies, and afternoon temperatures that top out
10-15 degrees above average. Over ridges, modest westerly winds
are still expected with gusts in the 25-40 mph range.
An inside slider-type system is still on track to affect the
region Monday into Tuesday with gusty winds and a quick burst of
precipitation as it tracks through the eastern Sierra and Western
NV. Simulations are remarkably similar for the track of the slider
which adds confidence to the chance for a quick shot of light to
locally moderate snow Monday night into early Tuesday.
Monday afternoon and evening, the slider approaches from the Pac
NW pushing a sharp cold frontal boundary across northern
California and Nevada. Ahead of the cold front, winds will
increase from the southwest gusting 30-50 mph Monday afternoon
into the evening. Surrounding foothills and higher elevation areas
will will be most susceptible to higher gusts with winds over
exposed Sierra ridges gusting between 80-100 mph with a few higher
outliers possible. These gusts are likely to kick up some blowing
dust off sinks from eastern Lassen County and northern Washoe
County out into the Carson and Humboldt sinks of Pershing and
Churchill counties.
Overnight Monday into the pre-dawn hours of Tuesday, the sharp
cold front will be in tow with the quick but potent forcing from
the slider-like low to bring a period of rain and snow over the
eastern Sierra from Lassen to Mono Counties. As is common with
most inside sliders, any rain in the lower valleys should be
short-lived. Model simulations show the coldest air closer to the
front with a quick change over to snow as it passes through the
region. Snow accumulation amounts will be somewhat limited due to
the fast motion of this system/front through the area. Current
blended guidance indicates a medium to high chance for up to an
inch of snowfall with perhaps a 1 in 4 chance for up to 3 inches
in higher terrain favored areas. Given the snow will fall
overnight, there is definitely a concern for slick, slushy road
conditions early Tuesday morning, especially in the surrounding
foothill areas above 4500-5000 feet.
Highs Tuesday are still projected to be around 20 degrees colder
than Monday, topping out only in the 30s to mid 40s. A noteworthy
chill will fill the area as cooler continental air spreads east
and south with the northerly winds blowing 15-25 mph behind the
cold front. A friendly reminder that it is still winter.
-Amanda
LONG TERM...Tuesday night through next weekend...
A weak secondary shortwave behind Monday night's low will keep
north winds and cool temperatures going through Wednesday, with
another round of stronger northeast-east ridge winds Wednesday
night into Thursday morning.
The remainder of the week into early next weekend will then
feature a high pressure ridge rebuilding near the west coast and
extending into CA-NV, bringing those conditions we've been so
familiar with since the start of the year--dry with light winds
and a warming trend. High temperatures are projected to reach the
lower 60s for western NV valleys and lower-mid 50s near the Sierra
Friday-Saturday.
The latter portion of the Presidents' Day holiday weekend could
include another fast moving low pressure system taking a similar
track as the system moving through this Monday-Tuesday, with winds
increasing late Sunday into Sunday night. This system may contain
a bit more moisture, but at this time it doesn't look like a
significant rain or snow event. MJD
AVIATION...
VFR conditions and light winds today, then low pressure dropping
in from the north will start to increase ridge level winds and
mountain wave turbulence tonight and early Monday. Winds could
become strong with more widespread turbulence and LLWS Monday
afternoon into early Tuesday as a cold front sweeps through the
region. Ensemble guidance shows 15-25% chance for surface gusts
reaching 50 kts for areas near SVE-RNO-BAN-MMH.
Rain/snow is possible along the front Monday night into early
Tuesday. Expect freezing levels to fall below 4000 ft msl before
daybreak Tuesday which opens the potential for a mix of rain and
snow at the western NV terminals. However, the front is forecast
to move through the region quickly, limiting rain/snow totals. In
the Sierra, there is 15-25% chance for 1-3" of snow for TVL and
TRK. Across western NV terminals, including RNO, snow totals
should range from a dusting to 1/2 inch. MJD
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from noon Monday to 4 AM PST Tuesday for Lake
Tahoe in NVZ002.
CA...Lake Wind Advisory from noon Monday to 4 AM PST Tuesday for Lake
Tahoe in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 5:10 AM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 47 hr |
Nearby
Wind Advisories in Nevada, 2022Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.